Share this:

sonny
@sonny64

Posts: 1
Joined: Feb 18, 2015

My husband suffered an internal bleed, due to treatment with warfarin, resulting in a hematoma

Posted by @sonny64, Feb 17, 2015

My husband suffered an internal bleed resulting in a 7 x 14 cm hematoma inside his pelvic area. The bleed was due to treatment with warfarin. He fainted at home and I had him transported to the ER. The hospital doctor ordered an abdominal CT Scan and discovered the hematoma. He was immediately given Vitamin K and 2 units of fresh frozen plasma to stop the bleeding.

The hematoma is sitting directly on top of his psoas muscle which controls the lifting of the thigh. He is very immobile right now. The hematoma has travelled to where it presents a large terrible bruise on his side.

The physical therapist today said we needed to do therapy at home as tolerated and wait for the hematoma to be absorbed by the body. Until the hematoma is absorbed his left leg is pretty useless.

I am wondering if anyone has experienced something similar and if so, how long did it take for the hematoma to resolve?

His pain is not horrific now but there is a constant dull nagging pain and he can’t move around in bed. He doesn’t have the strength to roll onto his side. So nighttime and bed provokes agitation and anxiety. He hasn’t been able to sleep at all. He is 76 but a very youthful 76. He is not particularly physically active but he is passionate about his hobbies and life and this immobility and weakness is tough on his mental health. The PCP gave him some Ambien to try tonight to see it that helps.

Reply


faith123
@faith123

Posts: 41
Joined: Apr 30, 2017
Posted by @faith123, Sat, May 20 7:00pm

Almost sounds like my problem except I fell and fractured my hip in August. of last year. It,s been a long painful road. I. Am now on walker and also can use a cane but feel a little insecure with it. Last few days have been able to take a few steps unaided. I was put on warfarin once because of mini stroke and when I went first time to be tested the dr. Sent me to er. Was on verge of bleeding. I am now on eliquis for dvt and afib so far so good. I hope the ambiance helps( i am allergic )a good nights sleep will probably help I take .5mg of Xnax and 1/2 remron at bedtime. Prayers for his speedy recovery


sonny
@sonny64

Posts: 1
Joined: Feb 18, 2015
Posted by @sonny64, Mon, May 22 10:18am

Thank you for your reply. I'm sorry you broke your hip. My husbands story turned into a long one. It turned out that the reason he fell was because he had Guillain-Barre. It's a rare autoimmune disorder that causes severe pain and then paralysis as your body attacks your peripheral nerves. He has been slowly recovering. He no longer takes warfarin. His cardiologist put him on Xarelto. All these drugs seem so frightening but not taking them can be much worse.
Keep up your rehab. That is one thing that truly helps I believe.
Susan 


faith123
@faith123

Posts: 41
Joined: Apr 30, 2017
Posted by @faith123, Mon, May 22 10:28am

Glad he got off warferin. Yes they are scarey but getting old is scared. I think if I had been on blood thinner, I would not have broke my hip. I think I had a mini stroke and fell. I had been having dizzy spells. I have a fib so should have been on something. Good luck to you and your husband and keep in touch. God bless you both

Please login or register to post a reply.